Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 17, 2014, 04:30:34 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 639120
  • Total Topics: 48517
  • Online Today: 218
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Vitamin Suppliments thoughts and concerns.  (Read 1912 times)

0 Members and 1 Guest are viewing this topic.

Offline Sinsation

  • Member
  • Posts: 23
Vitamin Suppliments thoughts and concerns.
« on: July 13, 2006, 10:50:33 PM »
I've heard conflicting opinions on taking vitamin suppliments while taking HIV meds. I do know that taking vitamins are very important but not sure about if they may interfere with taking the meds. Anyone with some suggestions or information regarding this subject?

Thanks,
Steve

Offline gerry

  • Member
  • Posts: 522
  • Joined AM Feb 2003
Re: Vitamin Suppliments thoughts and concerns.
« Reply #1 on: July 14, 2006, 01:45:03 AM »
Vitamins are okay to take with antiretrovirals, but there are some supplements that should not be taken with them.  St. John's wort should not be taken with PIs and NNRTIs and garlic supplements should not be taken with saquinavir (Invirase).

Offline RVinVA

  • Member
  • Posts: 23
Re: Vitamin Suppliments thoughts and concerns.
« Reply #2 on: July 14, 2006, 05:38:11 PM »
My doctor recommends a multivitamin (Centrum Silver) + extra B complex vitamins. Works so far for me.

Rob

Offline Charlie

  • Member
  • Posts: 16
    • uk-charlie.co.nr
Re: Vitamin Suppliments thoughts and concerns.
« Reply #3 on: July 20, 2006, 10:02:19 PM »
I think a good vitamin supplement is essential. the only problem is that most of the over the counter multi-vitamin supplements are worse than useless. Cheap multivitamins usually contain quantities of vitamins which don't have much theraputic benefit. A good high potency multi vitamin supplement http://www.solgar.com/ or http://www.questvitamins.co.uk/ is expensive but far better than the cheap alternative. but be prepared to spend 'real money'. Look for a balance of all the essential vitamins & minerals at 100% rda or higher. Timed release supplements may be of benefit.  Taking huge amounts of any one vitamin is not recommended. A pro-biotic supplement Acidophilus or bifidus is also good & can enhance vitamin uptake in the GUI tract.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.